Alert archive / California / Gale Watches in 2019
Gale Watch 10, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 11, 2019, 2:54 PM PDT. It took effect at Mar 12, 2019, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2019, 2:54 PM PDT (21:54 UTC)
- In effect from
- Mar 12, 2019, 9:00 AM PDT
- Expired
- Mar 12, 2019, 3:37 AM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 11, 5:06 AM PDT, 9 hours 48 minutes earlier.
Area forecast discussion, Mar 11, 5:06 AM PDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 506 AM PDT Mon Mar 11 2019 .SYNOPSIS...Dry weather is expected today before a quick moving front brings rain and mountain snow late tonight and Tuesday. Dry weather is expected for the rest of the week and next weekend. && .DISCUSSION...Skies were mostly clear across the forecast area overnight. Even with an offshore wind flow in the lower levels of the atmosphere, fog and low clouds still formed in the river valleys. Expect abundant sunshine today after the fog and low overcast "burns off" by mid to late morning. A frost advisory is in effect for coastal Del Norte and coastal Humboldt counties. Dew points have been steadily falling through the night, however light easterly breezes have been keeping temperatures from rapidly falling and staying in the mid 30s through the night. The frost advisory and freeze warning for interior Mendocino county appeared to be on track with early morning temperatures holding steady in the lower to mid 30s. A mid level ridge axis extending into the Pacific NW this morning will shift southward tonight in response to an approaching shortwave trough from the NW. The surface front associated with this shortwave will move across NW California on Tuesday and provide another quick shot of mostly light rain amounts, primarily during the morning hours. Northwesterly winds will ramp up behind the front on Tuesday and it will probably get fairly breezy/windy for a short time after frontal passage in the afternoon. Moist NW flow may generate additional showers during the afternoon on Tue. Dry weather with cooler morning temperatures and areas of morning frost are expected for Wednesday as a ridge aloft builds behind the trough. Another shortwave trough will approach 130W on Thu. This trough will probably generate cloud cover, but no rain. An upper ridge will amplify over the west coast during the latter half of the week and then shift eastward over the intermountain west this weekend. Several consecutive days (5 days or more) of dry weather (no rain) is expected. Seasonable daytime temperatures are expected, however early mornings will still be fairly cool under mostly clear skies. Early morning frost as well as freezing temperatures will be a concern for the interior valleys of Mendocino county each night this week. && .AVIATION...Skies are mostly clear across much of the area this morning. However, low clouds and fog can be found in many river valleys per GOES-17 nighttime microphysics satellite imagery. These clouds will gradually thin during the day. High clouds will arrive during arrive along the Redwood Coast later this afternoon ahead of an approaching weak storm system. These clouds will lower tonight with some light rain late in the night. Winds across the area will be generally light. /SEC && .MARINE...WNW swell will continue to gradually lower today, only to be replaced by a fresh, larger NW swell tonight and Tuesday. NW winds will be increasing on Tuesday as well as a front traverses the area. The combination of the increasing wind waves and swell will bring building combined seas up to 14 to 17 feet across the coastal waters by Tuesday afternoon. Northerly winds and the NW swell will subside by late in the week. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Freeze Warning until 9 AM PDT this morning for CAZ110-111. Frost Advisory until 9 AM PDT this morning for CAZ101-103-112-113. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 AM PDT this morning for PZZ450-455. Small Craft Advisory until noon PDT today for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 11, 9:04 AM PDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 904 AM PDT Mon Mar 11 2019 CAZ101>113-121615- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 904 AM PDT Mon Mar 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:54 PM PDT | Small Craft Advisory | EKA | 66 hr | |
| Mar 11, 3:01 PM PDT | Frost Advisory | EKA | Mendocino | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.